MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036101650
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
The coil (subject device) was returned for analysis and the device investigation revealed that the coil (subject device) had detached prematurely during use.The physician replaced the subject coil with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil delivery wire was seen to be kinked/bent.The main coil was seen to be kinked/bent.The main coil was seen to be stretched.The main coil was seen to be separated from the delivery wire.Functional inspection was unable to be performed due to damage.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the subject coil got stuck in the microcatheter due to resistance at the distal end.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu (except continuous flush was not set up and maintained throughout the clinical procedure), the tortuosity of the patient's anatomy was severe, the delivery wire and introducer sheath were taken out together from the dispenser hoop, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter, the rhv was adequately tightened while the introducer sheath was in the hub (not over/under-tightened) and was opened enough to allow passage of the device through without damage, no torque was given where advancing the delivery wire, and the coil was advanced slowly and gently without applying excessive force.The main coil was returned detached/separated from the coil delivery wire.Upon visual inspection, the main coil was noted to be kinked/bent and stretched.The coil delivery wire was also noted to be kinked/bent.Although functional testing could not be performed, the damage noted to the delivery wire and the main coil were indicative of the reported friction.Based on the information provided in the complaint, it is probable that lack of continuous flush during the procedure may have contributed to the reported friction when advancing the subject coil in the microcatheter and resulted in the subsequent damage to the device.Per the device dfu, "in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between a) the femoral sheath and guide catheter or long sheath, b) the 2-tip microcatheter and guide catheter or long sheath, and c) the 2-tip microcatheter and guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infuscate around, the detachment zone of the target detachable coil".An assignable cause of use error will be assigned to the as reported event of 'coil in catheter friction' as well as the as analyzed events of 'coil delivery wire kinked/bent', 'main coil kinked/bent', 'main coil stretched' and 'main coil prematurely detached/separated during use' since there was a deviation from the supplied dfu that resulted in a different medical product response than intended by the manufacturer or expected by the user.

Brand Name
TARGET XL 360 STANDARD 16MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19047188
Report Number3008881809-2024-00148
Device Sequence Number8549151
Product Code HCG
UDI-Device Identifier04546540711304
UDI-Public04546540711304
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2026
Device Catalogue NumberM0036101650
Device Lot Number24444582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2024
Initial Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN); TARGET COIL (STRYKER)
Patient SexUnknown